MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F95M
Medical Device Problem Codes Fluid/Blood Leak (1250); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure using a benchmark 6f 071 delivery catheter (benchmark), the physician removed the benchmark from its packaging and began flushing it.The physician then realized that the benchmark was leaking from the hub.It was also noted that the hub coating was peeling off.The benchmark was therefore removed and was not used in the procedure.The procedure was completed using a new benchmark.
 
Additional Manufacturer Narrative
Results: the returned benchmark was kinked at approximately 2.0 cm from the hub, underneath the strain relief.Conclusions: evaluation of the returned benchmark revealed a kink on the proximal end of the device.If the benchmark is forcefully mishandled, damage such as this may occur.During functional testing, the benchmark was flushed with air while submerged in bleach solution and air was found leaking from the kink.Further investigation revealed the catheter hub was undamaged with no peeling material; therefore, the reported catheter hub peeling was unable to be confirmed.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8579766
Report Number3005168196-2019-00872
Device Sequence Number11349498
Product Code DQY
UDI-Device Identifier00814548014166
UDI-Public00814548014166
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2021
Device Catalogue NumberBMK6F95M
Device Lot NumberF86864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer06/21/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005